MAUDE Adverse Event Report: INARI MEDICAL, INC. ARTIX THIN-WALLED SHEATH; CATHETER, CONTINUOUS FLUSH

INARI MEDICAL, INC. ARTIX THIN-WALLED SHEATH; CATHETER, CONTINUOUS FLUSH
Model Number 30-103
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned to the manufacturer for evaluation.Visual inspection at 20x and 40x magnification revealed the artix thin-walled sheath (artix sheath) endured damage consistent with excessive compression and tensile forces adjacent to the break location.The undamaged section of the sheath did not have evidence of liner delamination.The artix sheath was damaged likely due to excessive force used to track the sheath through the patient's preexisting stent.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Additionally, a complaint history review was conducted and no similar issues have been reported against this lot number.The device labeling includes the following warning statements: "avoid using excessive force to advance the artix sheath against resistance.If excessive resistance occurs, retract, and remove the device.Excessive force against resistance may result in damage to the device or vessel perforation." "never advance or torque the artix sheath against resistance without careful assessment of cause of resistance using fluoroscopy." the device labeling includes the following precaution: "use caution when manipulating or advancing the artix sheath through a stent or graft." manufacturer reference: (b)(4).
 
Event or Problem Description
On (b)(6) 2025, a male patient underwent right lower extremity arterial thrombectomy using inari devices.The patient had a history of peripheral artery disease and had a preexisting stent in the right superficial femoral artery and a bypass graft in the right common femoral and popliteal arteries.The patient's clot age was estimated at two days.The target treatment area was in the right popliteal and tibial arteries.At the end of the thrombectomy, the artix thin-walled sheath unraveled upon exiting the patient's left common femoral artery.A stiff angled glidewire was placed through the portion of the sheath that remained in the patient's body and a hemostat was used to remove the remaining portion of the sheath completely.The case was concluded without further issues and the patient had full flow resorted post-thrombectomy.

Brand Name
ARTIX THIN-WALLED SHEATH
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
mazi kiani
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key22073671
Report Number3020347218-2025-00035
Device Sequence Number8703091
Product Code KRA
UDI-Device Identifier00810123710560
UDI-Public(01)00810123710560(17)250826(10)25020131
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K241894
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2025
Device Model Number30-103
Device Lot Number25020131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Initial Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTIX MECHANICAL THROMBECTOMY CATHETER
Patient SexMale
Patient Weight91 KG